MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Catalog Number 136563000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Discomfort (2330); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 05/19/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Medical records received ad 18 jun 2024.On (b)(6) 1997 patient underwent a right total hip arthroplasty (all implant used were non depuy products).On (b)(6) 2008 patient underwent a revision surgery on right hip.After review of medical records patient was revised was due to aseptic loosening with osteolysis.Operative notes reported that the stem was grossly loose.The acetabulum was exposed and revised as it was in somewhat neutral version.The proximal femur was noted to be deformed with the stem protruding anteriorly to the proximal femur, it was then reassembled around the stem.There was a cortical defect measuring approximately 3x1.5cm near the distal most aspect of the osteotomy.A cortical strut allograft was used to cover the area.(implant used during revision were depuy and non depuy products).On (b)(6) 2015 patient alleged of discomfort and elevated cobalt levels.Mri obtained a collection of fluid on right greater trochanter concerning a possibility of pseudotumor.On (b)(6) 2015 patient underwent a another revision surgery.After review of medical records patient was revised was due to adverse reaction to metal on metal right hip and loosening of modular body.Operative notes indicated there was some gray tinge of fluid and black staining of tissues.It was confirmed that the body of stem was rotating.Some corrosion at the trunnion of stem.Doi: (b)(6) 2008.Dor: (b)(6) 2015.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: lawyer.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The adverse symptoms alleged and product code reported is associated with the depuy metal on metal articulation.A complaint database search and/or device manufacturing (dhr) reviews will not be performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
12/14 ARTICUL 44MM M SPEC+8.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
LEEDS MFG & MATERIAL WAREHOUSE
st anthonys road
leeds
UK  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19634085
Report Number1818910-2024-14252
Device Sequence Number20985107
Product Code LPH
UDI-Device Identifier10603295034117
UDI-Public(01)10603295034117
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number136563000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMMER RAVITAN PROXIMAL CYLINDRICAL BODY; PINNACLE MTL INS NEUT44IDX66OD; PINNACLE SECTOR II CUP 66MM; STRYKER CABLE/SLEEVE SET; STRYKER CABLE/SLEEVE SET; ZIMMER REVITAN DISTAL STRAIGHT STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale